What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 12, 9:43 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 12, 9:43 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1043 AM EDT Sat Aug 12 2023
.SYNOPSIS...
An unsettled pattern will evolve through early in the workweek,
with widespread showers and storms today and again Sunday night
through Monday. A seasonably warm and humid airmass will
briefly ease up on Sunday before returning again Sunday night
through Monday. A slightly cooler and drier stretch is expected
by Tuesday into Wednesday, with another cold front likely to
bring a return of shower and storm chances by Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection developed over southern Indiana early this morning in
response to WAA and favorable theta-e advection. These storms
will continue to move ESE across se Indiana/northern KY/sw Ohio
and may produce gusty winds and small hail with a general
weakening trend thru late morning.
This convection and associated cloud cover should act to delay
and possibly subdue the potential for widespread strong/severe
storm redevelopment later in the afternoon.
Due to this mornings convection expect re-development delayed
and confined more to near the sfc frontal boundary across ILN/s
northern counties in the mid to late afternoon time frame. This
is where the best overlap of instby and deep layer shear will
exist. As these storms drop ESE across ILN/s FA thru the late
afternoon into the evening, the potential will exist for a
localized hail and strong/damaging wind threat. A heavy rain
threat will also exist which could lead to localized flooding,
should storms train over the same area.
Have made slight adjustment bumping up pops higher to account
for this mornings convection. Expect highs in the lower and
middle 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Convective activity will gradually shift S with time toward
sunset and beyond, eventually waning in both coverage and
intensity late in the evening. Expect lingering SHRA/TSRA near
the OH Rvr as late as midnight before dry conditions evolve
overnight.
Of interest for tonight will be just how quickly we clear out,
with a favorable fog setup evolving for the overnight. With the
front washing out across the OH Vly and skies trending mostly
clear with light/VRB winds (especially N of the OH Rvr), fog
development seems all but certain in at least parts of the local
area tonight. But this will be especially the case for areas
that receive appreciable rainfall during the day today as that
LL moisture won't have a chance to scour out given the weakening
LL flow regime developing tonight. Certainly there could be
some areas of fog tonight, potentially dense in some areas. Will
hold of mention in the HWO for now given the other pressing
items, but mention it here for awareness. Lows tonight dip into
the lower 60s (N) to the upper 60s (S).
Dry conditions are expected area-wide to start the day Sunday,
but rain/storm chances will increase once again into the evening
hours. Highs on Sunday will reach into the mid 80s amidst
increasing humidity once again.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
PWATs will be increasing Sunday night when a series of disturbances
approaches the Ohio Valley. The first of two disturbances is
forecast to move in from the west late Sunday night into Monday
morning. This upper level shortwave and associated LLJ increases
rain chances substantially by sunrise. The initial round of showers
and storms could be heavy since anomalously high PWATs overlaps
strong forcing at the nose of the LLJ along and south of I-70. The
first surge of showers/storms moves east Monday morning along with
the LLJ and upper level wave. Some localized flooding issues could
develop if precipitation rates are heavy enough and the batch of
rain is big enough spatially.
Shower and storms chances never completely go away on Monday but do
increase once again Monday afternoon when the second disturbance
moves into the Ohio Valley. A deepening low moving across the Great
Lakes and associated cold front should help to spawn additional
showers and storms across the region later in the day. Showers and
storms could become strong in the afternoon/evening if enough
diurnal instability develops. However, a great amount of uncertainty
regarding instability exists because of the likelihood of convection
earlier in the day. Strong shear is expected to be in place
regardless of the thermodynamic profile thanks to the strong low
across the north. We will just have to see if a favorable
thermodynamic profile can overlap the strong kinematics in place. If
the two profiles do phase, strong wind gusts would be the most
likely impact from any strong storms.
Shower and storms chances quickly drop off behind the cold front
late Monday night/Tuesday morning. High pressure brings cooler and
drier air for the midweek before moderating by the end of the week.
Low end shower and storms chances return briefly late Thursday when
another cold front is expected to move through the area.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Several clusters of TSRA are approaching from the W at the
beginning of the TAF period. While some additional weakening of
the activity is expected through 15z as it progresses E, the
TSRA activity may not completely dissipate before impacting wrn
sites of KDAY/KCVG/KLUK/KILN briefly through mid morning. This
scenario, while far from certain, is going to play a major role
in exactly how the remainder of the daytime plays out in terms
of TSRA coverage and intensity locally.
The details regarding timing of TSRA for any one location at
any one time past this morning remains murky, especially with
uncertainties regarding the environmental impacts of AM
convection. Nevertheless, do feel that the best coverage of
early PM TSRA activity/redevelopment will be focused near/N of
I-70, potentially impacting KDAY/KCMH/KLCK by/past mid
afternoon. The potential exists for one or more clusters of TSRA
to develop and expand in coverage and move through the local
area by late afternoon lingering past 00z, with such activity
likely to bring with it sudden reductions in VSBYs and abrupt
changes in wind speed and direction. Will adjust the fcst with
amendments as needed based on observational and radar data to
account for such rapid changes in conditions.
The TSRA activity will shift to the S of the local sites by/past
03z, with some clearing attempting to work in from the N late in
the period. Depending on the expanse of heavy rain during the
daytime period, the setup for BR/FG development (including
overland FG) past 06z should become increasingly favorable.
Light/calm winds with a stalling LL boundary and remnant LL
moisture should create a conducive environment for FG
development into Sunday morning for at least parts of the area.
Light SW winds will go more out of the WSW past 15z at about
10-15kts before going northerly with the FROPA during the
evening, eventually subsiding altogether by/past 06z.
OUTLOOK...Fog is possible Sunday morning. Thunderstorms are
possible Sunday night through Monday evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...AR
SHORT TERM...KC
LONG TERM...Campbell
AVIATION...KC
Hazardous weather outlook, Aug 12, 2:28 AM EST, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
328 AM EDT Sat Aug 12 2023
INZ050-OHZ026-034-035-042>046-051-052-130900-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
328 AM EDT Sat Aug 12 2023
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
One or more rounds of storms will be possible during the day today.
Some of these storms could be strong to severe, with strong to
damaging winds being the primary threat. Some large hail and locally
heavy rain and flooding will be possible as well.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-130900-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
328 AM EDT Sat Aug 12 2023
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
One or more rounds of storms will be possible during the day today.
Some of these storms could be strong to severe, with strong to
damaging winds being the primary threat. Some large hail and locally
heavy rain and flooding will be possible as well.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Several rounds of storms are likely late Sunday night into Monday,
with locally heavy rain and flooding possible with the activity
Sunday night into Monday morning and a few strong to severe storms
Monday afternoon into early evening. Strong to damaging winds will be
the primary threat Monday afternoon into early evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed both today and Monday.
In the hours before
Special weather statement, Aug 12, 9:09 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1009 AM EDT Sat Aug 12 2023
INZ066-073-074-OHZ070-077-121445-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
1009 AM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN,
NORTHEASTERN RIPLEY, NORTHEASTERN DEARBORN, NORTHWESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES THROUGH 1045 AM EDT...
At 1009 AM EDT, a strong thunderstorm was located near Oldenburg,
moving east at 40 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Oxford, Harrison, Batesville, Brookville, Bright, Oldenburg, Blue
Jay, Reily, New Haven, Blooming Grove, Metamora, St. Leon, Laurel,
Scipio, West Harrison, Cedar Grove, Mount Carmel, Mounds State
Recreation Area, Huntersville and Hamburg.
This includes the following Interstates...
I-74 in Indiana between mile markers 146 and 171.
I-74 in Ohio between mile markers 0 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3929 8529 3950 8528 3951 8469 3924 8472
TIME...MOT...LOC 1409Z 274DEG 34KT 3941 8519
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Aug 12, 9:11 AM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1011 AM EDT Sat Aug 12 2023
INZ073>075-080-KYZ090-091-121445-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Gallatin KY-
1011 AM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHERN
RIPLEY, SOUTHERN DEARBORN, NORTHERN SWITZERLAND, BOONE AND CENTRAL
GALLATIN COUNTIES THROUGH 1045 AM EDT...
At 1011 AM EDT, a strong thunderstorm was located 7 miles southwest
of Osgood, moving east at 45 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Lawrenceburg, Aurora, Rising Sun, Burlington, Versailles, Milan,
Osgood, Dillsboro, Moores Hill, Wilmington, French, Hartford, Holton,
Patriot, Aberdeen, Rexville, Cold Springs, Big Bone Lick, Waterloo
and Steele Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3917 8544 3905 8469 3879 8478 3882 8491
3884 8495 3891 8520 3892 8520 3891 8521
3898 8544
TIME...MOT...LOC 1411Z 285DEG 37KT 3908 8542
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ARSpecial weather statement, Aug 12, 9:50 AM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1050 AM EDT Sat Aug 12 2023
INZ073>075-080-121530-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-
1050 AM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY, SOUTHERN DEARBORN AND NORTHERN SWITZERLAND COUNTIES THROUGH
1130 AM EDT...
At 1050 AM EDT, a strong thunderstorm was located 10 miles south of
Versailles, moving east at 40 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Aurora, Dillsboro, Moores Hill, Wilmington, Pleasant, Manchester,
French, Hartford, Fairview, Mount Sinai, Aberdeen, Rexville, Pate,
Cold Springs, Benham, Avonburg, Farmers Retreat, Bear Branch,
Friendship and East Enterprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3896 8537 3917 8498 3903 8488 3893 8487
3891 8488 3888 8487 3883 8520 3892 8520
3891 8535
TIME...MOT...LOC 1450Z 249DEG 35KT 3892 8524
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Aug 12, 11:10 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1210 PM EDT Sat Aug 12 2023
OHZ026-121645-
Hardin OH-
1210 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF HARDIN COUNTY
THROUGH 1245 PM EDT...
At 1210 PM EDT, a strong thunderstorm was located near Alger, moving
east at 35 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Kenton, Ada, Dunkirk, Alger, Blanchard, Roundhead, Mount Victory,
Mcguffey, Ridgeway, Patterson, Dola, Grant, Silver Creek, Jumbo,
Huntersville, Pfeiffer, Walton, Hepburn, Mentzer and State Route 195
at State Route 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4078 8350 4070 8350 4070 8344 4069 8344
4069 8342 4051 8342 4050 8346 4054 8388
4066 8388 4080 8386
TIME...MOT...LOC 1610Z 270DEG 31KT 4064 8381
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
Clark